MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11830
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fatigue (1849); Discomfort (2330)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the us catheter revision kit, verification of all final testing performed by/on the us catheter revision kit, verification of sterilization, and packaging for subject us catheter revision kit was performed.The review did not identify any non-conformance's, issues or capas associated with us catheter revision kit function.Device was not returned.Per the instructions for use of the device, catheter migration is a known possible risk of use of the device.Note, patient's pump was explanted due to the patient's desire to not use the pump anymore.Internal complaint number: complaint-(b)(4).
 
Event or Problem Description
Reporter initially contacted technical solutions to inquire about how to turn a patient's pump off.Reporter stated that the patient has saline in their pump at a minimal flow rate and is currently waiting to have their pump explanted.Reporter stated that they visited the patient for a refill approximately a year ago and found that the pump was empty when it was not expected to be.At that time, the patient informed the reporter that they had flu-like symptoms for the previous 10 days that resulted in them going to the er.The hospital could not test for covid at the time, but informed the patient that they most likely had covid.The reporter went on to explain that, after this incident, a dye study was performed which showed a leak.The reporter did not know any more information.Later communication with the reporter confirmed that the dye study did not show a leak, but instead showed that the catheter had migrated out of the intrathecal space.The physician decided to perform a pump explant rather than a catheter revision because the patient stated that they no longer wanted to use the pump.It is believed that the catheter remains implanted.

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key16399507
Report Number3010079947-2023-00020
Device Sequence Number20219704
Product Code LKK
UDI-Device Identifier00810335020105
UDI-Public(01)00810335020105(17)200827(10)24655
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2020
Device Model Number11830
Device Catalogue Number11830
Device Lot Number24655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale